Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 64, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 25, 2019, 4:12 AM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 4:12 AM CDT (09:12 UTC)
- Expired
- Apr 25, 2019, 5:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WFUS54 KJAN 250912
TORJAN
LAC041-065-107-251015-
/O.NEW.KJAN.TO.W.0064.190425T0912Z-190425T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
412 AM CDT THU APR 25 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Tensas Parish in northeastern Louisiana...
Southwestern Madison Parish in northeastern Louisiana...
Southeastern Franklin Parish in northeastern Louisiana...
* Until 515 AM CDT.
* At 411 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Wisner, or 12 miles southeast of Winnsboro, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Newlight around 430 AM CDT.
Newellton around 445 AM CDT.
Somerset around 450 AM CDT.
Afton around 500 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3233 9119 3222 9109 3221 9111 3221 9113
3220 9116 3217 9117 3214 9117 3212 9111
3214 9106 3216 9105 3218 9106 3215 9102
3192 9159 3193 9160 3197 9160 3197 9163
3206 9171
TIME...MOT...LOC 0911Z 239DEG 35KT 3200 9163
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JM3 follow-up statements
983
WWUS54 KJAN 250933
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
433 AM CDT THU APR 25 2019
LAC041-250943-
/O.CAN.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Franklin LA-
433 AM CDT THU APR 25 2019
...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana...and west central Mississippi.
LAT...LON 3200 9150 3204 9151 3209 9149 3210 9151
3217 9149 3233 9119 3222 9109 3220 9116
3217 9117 3214 9117 3212 9111 3214 9106
3216 9105 3218 9106 3215 9102 3195 9151
3196 9153
TIME...MOT...LOC 0933Z 239DEG 35KT 3211 9141
$$
LAC065-107-251015-
/O.CON.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Tensas LA-Madison LA-
433 AM CDT THU APR 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTHERN
TENSAS AND SOUTHWESTERN MADISON PARISHES...
At 433 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Newlight, or 18 miles east of Winnsboro, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Newellton around 445 AM CDT.
Somerset around 450 AM CDT.
Afton around 455 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3200 9150 3204 9151 3209 9149 3210 9151
3217 9149 3233 9119 3222 9109 3220 9116
3217 9117 3214 9117 3212 9111 3214 9106
3216 9105 3218 9106 3215 9102 3195 9151
3196 9153
TIME...MOT...LOC 0933Z 239DEG 35KT 3211 9141
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JM554
WWUS54 KJAN 250952
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
452 AM CDT THU APR 25 2019
LAC065-107-251015-
/O.CON.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Tensas LA-Madison LA-
452 AM CDT THU APR 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTH
CENTRAL TENSAS AND SOUTH CENTRAL MADISON PARISHES...
At 452 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Somerset, or 13 miles south of Tallulah, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Tensas and south central Madison Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3222 9136 3233 9119 3222 9109 3220 9116
3217 9117 3214 9117 3209 9132
TIME...MOT...LOC 0952Z 239DEG 35KT 3221 9122
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JM516
WWUS54 KJAN 251007
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
507 AM CDT THU APR 25 2019
LAC065-107-251017-
/O.EXP.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Tensas LA-Madison LA-
507 AM CDT THU APR 25 2019
...THE TORNADO WARNING FOR NORTH CENTRAL TENSAS AND SOUTH CENTRAL
MADISON PARISHES WILL EXPIRE AT 515 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana...and west central Mississippi.
LAT...LON 3222 9136 3233 9119 3222 9109 3220 9116
3217 9117 3214 9117 3209 9132
TIME...MOT...LOC 1007Z 239DEG 35KT 3228 9108
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:12 AM CDT, 3 hours earlier.
Area forecast discussion, Apr 25, 1:12 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Jackson MS 112 AM CDT Thu Apr 25 2019 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR conditions continue across the area with the exception of the Pine Belt, which is experiencing IFR to LIFR ceilings this morning. Expect flight categories to continue to diminish as a line of showers and storms moves into the area from the west. Much of the day should see sub-VFR ceilings along with rain and thunderstorms. Some storms could be severe. Conditions will improve this evening, with VFR ceilings likely to resume. /28/ && .DISCUSSION... The 00Z Thu JAN sounding showed a cap at 800mb and local radars were virtually free of returns over our CWA but regional radars had convection developing over east Texas that models still depict will move into the southwest most portions of our CWA just after 4 am. Water vapor imagery showed the circulation around a closed low spinning over north central Texas. Surface analysis had a rather ill-defined 1006mb low over south Texas. These features will continue to approach our CWA tonight and move across our CWA. This will increase our rain chances toward morning. Forecast remains on track. /22/ Prior discussion below: Tonight through Tomorrow night... Warm weather will continue into the evening but there are increasing PoPs over night. A low pressure system currently over Texas will approach our area with an ongoing line of storms moving in from the west after midnight. Some of these storms could produce strong winds and locally heavy rain but our primary severe weather threat will be with a second round of storms which will develop by mid morning. High-Res guidance shows some slight differences with regard to timing but the atmosphere should support the potential for severe thunderstorms as this second round becomes organized. Forecast MLCAPE values up to 1500 J/kg, 0-6 km shear of 40-50 kts, and helicity values of 250-300 are less than recent events, but are adequate for damaging wind gusts and a tornado or two especially with any bowing line segments. The greatest threat will be in the slight risk area which is roughly our MS counties south of I-20. Thunderstorms should exit east of our CWA by 5-7 PM. A few showers or an isolated storm could linger into the evening. Friday through Wednesday... In the wake of the system, an upper level ridge and surface high pressure will help keep temperatures near or above normal headed into the weekend. A slight chance of showers will accompany a decaying front as it dips into the northern part of our area on Saturday night into sunday morning. For the rest of the work week, more upper level ridging will occur bringing warmer temperatures and mostly dry weather. On the western side of the ridge there is a chance of some return showers for Wednesday mainly across northeast LA and southeast AK./JNE/NF/JPM && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 59 76 52 / 99 54 6 0 Meridian 76 60 77 51 / 100 61 9 0 Vicksburg 76 60 76 52 / 95 40 5 0 Hattiesburg 77 61 78 52 / 100 57 10 0 Natchez 76 59 76 52 / 98 33 6 0 Greenville 75 59 74 53 / 84 45 3 0 Greenwood 74 59 74 52 / 84 56 4 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Apr 24, 3:54 PM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 354 PM CDT Wed Apr 24 2019 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-044>046-252100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Leake- Neshoba-Kemper- 354 PM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday Isolated severe thunderstorms will be possible tomorrow through tomorrow evening. The main threat with storms will be damaging straight line winds gusts with hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN... Friday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. LAZ023>025-MSZ043-047>052-252100- Franklin LA-Catahoula-Tensas-Madison MS-Warren-Hinds-Rankin-Scott- Newton-Lauderdale- 354 PM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday FLOODING THREAT...Limited TIMING...Thursday Isolated severe thunderstorms will be possible tomorrow through tomorrow evening. The main threat with storms will be damaging straight line winds gusts with hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible for areas mainly along and south of the Interstate 20 corridor Thursday afternoon through late Thursday evening. Rainfall totals could approach 1 to 3 inches, with locally higher amounts, over short periods of time. This could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. LAZ026-MSZ053>066-072>074-252100- Concordia-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 354 PM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday FLOODING THREAT...Limited TIMING...Thursday Severe thunderstorms capable of damaging winds up to 60 to 70mph and quarter sized hail are possible and a tornado or two cannot be ruled out, mainly along and south of the I-20 corridor. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible for areas mainly along and south of the Interstate 20 corridor Thursday afternoon through late Thursday evening. Rainfall totals could approach 1 to 3 inches, with locally higher amounts, over short periods of time. This could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 55 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 32 min |
| Apr 25, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 50 min |
| Apr 25, 3:36 AM CDT | Tornado Warning | JAN | Catahoula, Franklin, Tensas | 39 min |
| Apr 25, 4:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Apr 25, 6:09 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 81 min |
| Apr 25, 6:48 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 57 min |
| Apr 25, 7:00 AM CDT | Flash Flood Warning | JAN | Madison | 3 hr |
| Apr 25, 8:22 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 24 min |
| Apr 25, 10:36 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 19 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.